Having your current medication checked – if you are taking medication already, it could be that your erection problems are a side effect. Have a doctor check whether this is the cause of your problems and if it is, you might be able to switch medications and then find that your erectile dysfunction goes away completely – or at least improves. Medications that can cause erection problems include:
Vacuum therapy devices have a few disadvantages. One must interrupt foreplay to use them. You must use the correct-size tension ring and remove it, to prevent penile bruising, after sustaining the erection for 30 minutes. Initial use may produce some soreness. Such devices may be unsuitable for men with certain bleeding disorders. In general, vacuum constriction devices are successful in management of long-term ED.
As is true in so many medical conditions, lifestyle modifications, considered first-line therapy, can have a salutary effect in ED management, and men should be encouraged to make the necessary changes to the benefit of their sexual function and to their overall health as well. Despite the benefits of behaviour modification, men presenting with ED want the physician to help with measures that can have an immediate impact.
When lifestyle changes alone don’t work, drug therapy (Viagra®, Cialis®, Levitra®, etc.) is normally the next step. Most of these medications work similarly to enhance a natural chemical in your body that relaxes the muscles in your penis. The goal of this medication is to increase your response to sexual stimulation by increasing the blood flow in your penis allowing you to get an erection.22
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.